Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 114, NWS Louisville, KY

May 30, 2004Hardin County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 30, 2004, 10:54 PM EDT for Hardin County, Kentucky. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2004, 10:54 PM EDT (02:54 UTC)
Expired
May 31, 2004, 12:00 AM EDT
In force
66 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Hardin County, KY

The radar

The Louisville radar (KLVX), 31 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 7:55 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2004-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2004-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2491 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
2.8
Supercell composite
16.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:30 PM EDT, 8 hours 24 minutes earlier.

Area forecast discussion, May 30, 2:30 PM EDT, 8 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 PM EDT SUN MAY 30 2004

...STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND OVERNIGHT...

...A TORNADO WATCH IS IN EFFECT UNTIL 8 PM EDT...

SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS A WARM FRONT EXTENDING
FROM NEAR JACKSON...NORTHWEST ACROSS CINCINATTI...TOWARDS
INDIANAPOLIS. STRONG STORMS HAVE MOVED FROM CENTRAL INTO EASTERN
KENTUCKY. ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY...PARTLY
CLOUDY SKIES HAVE ALLOWED RAPID DESTABILIZATION. SCATTERED SEVERE
STORMS HAVE DEVELOPED ACROSS PORTIONS OF SOUTH CENTRAL INDIANA...AND
ARE EXPECTED ACROSS WEST CENTRAL KENTUCKY DURING THE EVENING HOURS.

STRONG UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED AND WILL
MOVE INTO THE LOWER MISSOURI VALLEY OVERNIGHT. STRONG LINEAR FORCING
WILL AID IN DEVELOPING A SQUALL LINE THAT WILL MOVE ACROSS REGION
DURING THE LATE EVENING HOURS AND OVERNIGHT. WITH STRONG MID-LEVEL
WINDS...BOW ECHOS AND WIDESPREAD DAMAGING WINDS ARE LIKELY WITH THIS
SQUALL LINE.

AS FRONT PASSES OUT OF EASTERN KENTUCKY EARLY TOMORROW...MUCH LOWER
DEWPOINTS WILL BRING RAPID CLEARING DURING THE AFTERNOON FROM WEST
TO EAST. MUCH LOWER DEWPOINTS WILL ALLOW COOLER TEMPERATURES FOR
TUESDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...TORNADO WATCH UNTIL 8 PM EDT.
KY...TORNADO WATCH FOR WEST CENTRAL KENTUCKY THROUGH 8 PM EDT.

&&

DENMAN
Hazardous weather outlook, May 30, 10:34 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1034 PM EDT SUN MAY 30 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-310900-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
1034 PM EDT (934 PM CDT) SUN MAY 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN A
HIGH RISK FOR SEVERE WEATHER TONIGHT...AS A STRONG SQUALL LINE MOVES
ACROSS KENTUCKY AND INDIANA.

A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA UNTIL 4 AM
EDT. IN ADDITION TO A THREAT FOR EMBEDDED TORNADOES WITHIN THE
SQUALL LINE...THERE WILL BE WIND GUSTS GREATER THAN 60 MPH...AND A
RISK FOR FLASH FLOODING. TAKE APPROPRIATE ACTION TO PROTECT LIFE AND
PROPERTY IF A WARNING IS ISSUED FOR YOUR LOCATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED TONIGHT. ALSO...COUNTY EMERGENCY
MANAGEMENT AND LAW ENFORCEMENT ARE REQUESTED TO RELAY REPORTS OF
SEVERE WEATHER TO THE NWS IN LOUISVILLE.

JB

In the hours before

Local storm report, May 30, 10:36 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1036 PM EDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND DMG     PAOLI                   38.56N 86.47W
05/30/2004                   ORANGE             IN   AMATEUR RADIO

            NUMEROUS TREES DOWN COUNTYWIDE.

&&

SZAPPANOS
Local storm report, May 30, 10:38 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1038 PM EDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND DMG     JASPER                  38.39N 86.94W
05/30/2004                   DUBOIS             IN   AMATEUR RADIO

            NUMEROUS TREES DOWN COUNTYWIDE.

&&

SZAPPANOS
Local storm report, May 30, 10:40 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1040 PM EDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     TELL CITY               37.95N 86.76W
05/30/2004                   PERRY              IN   AMATEUR RADIO

            50 MPH WINDS REPORTED AND ROOF OFF AN INDUSTRIAL
            BUILDING. TREES DOWN.

&&

SZAPPANOS
Local storm report, May 30, 10:41 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1041 PM EDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     TELL CITY               37.95N 86.76W
05/30/2004                   PERRY              IN   AMATEUR RADIO

            NUMEROUS TREES DOWN IN TELL CITY. POWER OUT ENTIRE CITY.
            ROOF DAMAGE REPORTED.

&&

SZAPPANOS
Local storm report, May 30, 10:44 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1044 PM EDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1040 PM     FUNNEL CLOUD     PAYNEVILLE              37.98N 86.32W
05/30/2004                   MEADE              KY   AMATEUR RADIO

&&

SZAPPANOS
Local storm report, May 30, 10:47 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1047 PM EDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1043 PM     FUNNEL CLOUD     4 W MORGANTOWN          37.22N 86.77W
05/30/2004                   BUTLER             KY   BROADCAST MEDIA

&&

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:12 PM EDTSevere Thunderstorm WarningLMKMadison33 min
May 30, 9:20 PM EDTFlash Flood WarningLMKBourbon3 hr
May 30, 9:39 PM EDTFlash Flood WarningLMKMadison3 hr
May 30, 10:06 PM EDTSevere Thunderstorm WarningLMKOhio39 min
May 30, 10:08 PM EDTSevere Thunderstorm WarningLMKHancock39 min
May 30, 10:10 PM EDTSevere Thunderstorm WarningLMKHancock55 min
May 30, 10:26 PM EDTSevere Thunderstorm WarningLMKBreckinridge49 min
May 30, 10:27 PM EDTSevere Thunderstorm WarningLMKButler33 min
May 30, 10:31 PM EDTSevere Thunderstorm WarningLMKMeade59 min
May 30, 10:32 PM EDTSevere Thunderstorm WarningLMKGrayson48 min
May 30, 10:42 PM EDTTornado WarningLMKMeade48 min
May 30, 10:44 PM EDTSevere Thunderstorm WarningLMKLogan46 min
May 30, 10:51 PM EDTTornado WarningLMKGrayson39 min
May 30, 10:55 PM EDTSevere Thunderstorm WarningLMKEdmonson, Warren35 min
May 30, 11:10 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson50 min
May 30, 11:14 PM EDTSevere Thunderstorm WarningLMKHart46 min
May 30, 11:21 PM EDTTornado WarningLMKJefferson39 min
May 30, 11:22 PM EDTTornado WarningLMKBullitt38 min
May 30, 11:23 PM EDTSevere Thunderstorm WarningLMKSimpson52 min
May 30, 11:26 PM EDTSevere Thunderstorm WarningLMKOldham49 min
May 30, 11:28 PM EDTSevere Thunderstorm WarningLMKLarue32 min
May 30, 11:31 PM EDTTornado WarningLMKHardin, Hart, Larue44 min
May 30, 11:33 PM EDTTornado WarningLMKOldham, Trimble42 min
May 30, 11:35 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Nelson40 min
May 30, 11:38 PM EDTSevere Thunderstorm WarningLMKShelby, Spencer37 min
May 30, 11:42 PM EDTSevere Thunderstorm WarningLMKHenry33 min
May 30, 11:46 PM EDTSevere Thunderstorm WarningLMKGreen44 min
May 30, 11:48 PM EDTSevere Thunderstorm WarningLMKWashington42 min
May 30, 11:53 PM EDTSevere Thunderstorm WarningLMKAnderson37 min
May 31, 12:00 AM EDTSevere Thunderstorm WarningLMKMarion, Taylor45 min
May 31, 12:02 AM EDTSevere Thunderstorm WarningLMKFranklin43 min
May 31, 12:08 AM EDTSevere Thunderstorm WarningLMKMetcalfe, Monroe52 min
May 31, 12:13 AM EDTSevere Thunderstorm WarningLMKMercer, Woodford47 min
May 31, 12:14 AM EDTSevere Thunderstorm WarningLMKAdair46 min
May 31, 12:19 AM EDTSevere Thunderstorm WarningLMKBoyle41 min
May 31, 12:23 AM EDTSevere Thunderstorm WarningLMKScott37 min
May 31, 12:27 AM EDTSevere Thunderstorm WarningLMKCumberland48 min
May 31, 12:31 AM EDTSevere Thunderstorm WarningLMKFayette, Jessamine44 min
May 31, 12:38 AM EDTSevere Thunderstorm WarningLMKHarrison37 min
May 31, 12:39 AM EDTSevere Thunderstorm WarningLMKCasey, Clinton, Lincoln, Russell51 min
May 31, 12:43 AM EDTSevere Thunderstorm WarningLMKGarrard47 min
May 31, 12:46 AM EDTSevere Thunderstorm WarningLMKBourbon44 min
May 31, 12:51 AM EDTSevere Thunderstorm WarningLMKNicholas39 min
May 31, 12:57 AM EDTSevere Thunderstorm WarningLMKClark, Madison48 min
May 30, 9:47 PM EDTSevere Thunderstorm WarningLMKDubois58 min
May 30, 10:15 PM EDTSevere Thunderstorm WarningLMKOrange45 min
May 30, 10:24 PM EDTTornado WarningLMKCrawford36 min
May 30, 10:37 PM EDTSevere Thunderstorm WarningLMKWashington53 min
May 30, 10:46 PM EDTTornado WarningLMKHarrison44 min
May 30, 11:07 PM EDTSevere Thunderstorm WarningLMKClark, Floyd, Scott38 min
May 30, 11:25 PM EDTSevere Thunderstorm WarningLMKJefferson50 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.